Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Apr 10, 2019, 5:20 AM CDT for 4 counties in Illinois. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2019, 5:20 AM CDT (10:20 UTC)
- Expired
- Apr 10, 2019, 7:16 AM CDT
- In force
- 116 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706
WGUS53 KILX 101020
FFWILX
ILC095-123-143-175-101515-
/O.NEW.KILX.FF.W.0001.190410T1020Z-190410T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
520 AM CDT WED APR 10 2019
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southwestern Marshall County in central Illinois...
Stark County in north central Illinois...
Northern Knox County in west central Illinois...
Northern Peoria County in central Illinois...
* Until 1015 AM CDT.
* At 519 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Peoria, Galesburg, Chillicothe, Princeville, Rome, Wyoming, Dunlap,
Toulon, Brimfield, Wataga, Oneida, Williamsfield, Altona, Elmira,
Victoria, West Jersey, La Fayette, Rio, Castleton and Camp Grove.
This includes Interstate 74 between mile markers 34 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4097 8945 4079 8957 4074 8955 4101 9044
4115 9044 4115 8987 4123 8985
$$
Goetsch1 follow-up statement
527
WGUS73 KILX 101216
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
716 AM CDT WED APR 10 2019
ILC095-123-143-175-101224-
/O.CAN.KILX.FF.W.0001.000000T0000Z-190410T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall-Stark-Knox-Peoria-
716 AM CDT WED APR 10 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MARSHALL...STARK...
NORTHERN KNOX AND NORTHERN PEORIA COUNTIES IS CANCELLED...
The heavy rain has moved off to the east of the warned area and has
weakened. Please continue to heed any road closures.
LAT...LON 4097 8945 4079 8957 4074 8955 4101 9044
4115 9044 4115 8987 4123 8985
$$
GoetschWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 3:51 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 10, 3:51 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 351 AM CDT Wed Apr 10 2019 .SHORT TERM...(Today and tonight) ISSUED AT 309 AM CDT Wed Apr 10 2019 Well, we have made it a 3 for 3 morning, as another weak cold front slid into the region overnight. Currently it is situated west to east in south central Illinois. This has brought about a slight shift in winds, as they are now arriving from the northeast. Winds remain steady early this morning in the 7-13kt range. Some light precipitation progresses throughout central Illinois before midnight, but now a band of showers and thunderstorms has persisted along I-74. This is bringing moderate rainfall to locations along the I-74 corridor from Davenport to Champaign. This area of rain will continue to slowly shift northeast through the morning, exiting the northeast CWA boundary around 15z. Winds will continue to shift from the north and northeast today, to the east. Winds will begin to increase today, and are expected to remain elevated through much of the remainder of this work week. Wind speeds today will climb to around 22kts in GBG this afternoon, while LWV remains in the low teens. Gusts are expected to top out near 30kts in GBG, while around 15kts in LWV. Models indicate that winds will remain gusty overnight as the Low pressure core in the Plains deepens, tightening the pressure gradients. Limited moisture across the southern US will not aid the system in bringing moisture from the Gulf, and with drier air ingested into the Low, this will allow for winds to remain strong. After another cool start to Wednesday, and the increase in winds, temperatures will be cooler. Locations north of the frontal boundary, north of I-72, highs will only be in the 50s and low 60. Locations south of this boundary area will climb back to the upper 60s and low 70s. && .LONG TERM...(Thursday through Tuesday) ISSUED AT 309 AM CDT Wed Apr 10 2019 Biggest things are that no collaboration was made this morning on a Wind Advisory for Thursday, day shift might issue product as it will be in period 2. Another program that might need re-started this weekend is the frost/freeze, as growing season has begun around the region, and lows are forecast to reach the low to mid 30s. The large-scale Low pressure system currently in the western Plains will begin to slowly shift through the Plains today, as it deepens and strengthens. This system is expected to fall near 980mb at the lowest pressure reading. It will then begin a filling process as it progress into the mid-Mississippi River Valley. As it arrives closer to central Illinois, Low pressure circulation will shift the winds from the south. As it fills, pressure gradients will begin another tightening period Thursday. This is expected to bring sustained winds in excess of 25-28kts, with gusts upwards of 40-42kts to the Midwest during the afternoon. The Low is expected to stall out along the NE-MO-IA borders Thursday evening. The main effect this will have is that the associated cold front will be able to swing rapidly into the region. Strong southerly winds, along with a strong cold front will collide and bring the region strong and severe thunderstorms. SPC upgraded the Marginal Risk area overnight to include the entire CWA, while the Slight Risk area was kept the same from roughly a Shelbyville to Bloomington line and points eastward for Thursday afternoon and evening. A line of storms is expected to develop in western Illinois and race through the state during the afternoon and evening, with the main threats being Damaging Winds...although hail and isolated tornadoes cannot be ruled out. As the Low finally shifts northeast into the upper Midwest and northern Great Lakes, drier weather will return to end the week. However, the roller coaster ride of temperatures is not done, as colder Canadian air will immediately filter into the region Thursday night. This will drop temperatures into the 50s and low 60s for highs, while Lows will fall into the 30s and 40s. Another system will arrive during the second half of this weekend, bringing more rain to an already over-saturated landmass. This system unlike Thursday's, will originate in Texas, ingesting plenty of Gulf water to dump throughout its path. This storm will track northeast through the Ohio River Valley, bringing upwards of an additional 1.0-1.5 inches of rainfall to southern Illinois. Behind Sunday's weather maker, warmer air will start to filter back into the Midwest. Climbing back to the upper 60s and low 70s next Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1113 PM CDT Tue Apr 9 2019 Rain is finally start to make its way down to the surface, and there is even a cluster of thunderstorms west of KMQB as of 04Z. Have updated KSPI for a VCTS mention for a few hours. However, the main band of rain will be filling in near KPIA/KBMI after 06Z, and should move north of the area toward 12Z. North/northeast winds will quickly become east overnight and increase. By midday Wednesday, most areas should be gusting 20-25 knots, which will last into the evening. Toward the end of the period, a strong low level jet will set up, and will include a LLWS mention at all sites after 03Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM...Baker AVIATION...Geelhart
Hazardous weather outlook, Apr 9, 3:25 PM CDT, 13 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 325 PM CDT Tue Apr 9 2019 ILZ027>029-036-040-041-047>050-101100- Cass-Fulton-Knox-Mason-Menard-Morgan-Peoria-Schuyler-Scott-Stark- 325 PM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Flooding will continue along the Illinois River from Havana downstream through at least early next week. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A powerful storm system will bring strong winds to the region Wednesday afternoon through Friday. A few strong thunderstorms will be possible Thursday afternoon...with the main threat from the storms being damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ030-031-037-038-042-043-051>053-101100- Christian-De Witt-Logan-Macon-Marshall-McLean-Sangamon-Tazewell- Woodford- 325 PM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... Flooding will continue along the Illinois River from Havana downstream through at least early next week. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A powerful storm system will bring strong winds to the region Wednesday afternoon through Friday. A few strong thunderstorms will be possible Thursday afternoon...with the main threat from the storms being damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061-101100- Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion- 325 PM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A powerful storm system will bring strong winds to the region Wednesday afternoon through Friday. Strong to potentially severe thunderstorms will be possible Thursday afternoon and evening...with the main threat from the storms being damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-101100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 325 PM CDT Tue Apr 9 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Minor flooding will subside along the Wabash River downstream from Terre Haute by late Wednesday. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A powerful storm system will bring strong winds to the region Wednesday afternoon through Friday. Strong to potentially severe thunderstorms will be possible Thursday afternoon and evening...with the main threat from the storms being damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:27 AM CDT | Areal Flood Advisory | ILX | Knox, Peoria, Stark | 3 hr |
| Apr 10, 3:58 PM CDT | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 28 hr |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.